Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 18, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 9, 2008, 10:12 PM MDT for 10 counties in Colorado. It took effect at May 10, 2008, 3:50 AM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2008, 10:12 PM MDT (04:12 UTC)
- In effect from
- May 10, 2008, 3:50 AM MDT
- Expired
- May 10, 2008, 8:00 PM MDT
- In force
- 16 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 136 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.2 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3567 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 100412 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1012 PM MDT FRI MAY 9 2008 ...A RED FLAG WARNING FOR LOW HUMIDITIES...WIND GUSTS AND DRY FUELS...HAS BEEN ISSUED FOR SATURDAY FROM 1100 THROUGH 2000 LOCAL TIME...FOR FIRE WEATHER ZONES 224...229 AND 230 AND ZONE 225 BELOW 9500 FEET...WHICH INCLUDES THE SOUTHERN FRONT RANGE...HUERFANO AND WESTERN LAS ANIMAS COUNTIES AND THE SAN LUIS VALLEY... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING IN EFFECT FROM LATE SATURDAY MORNING THROUGH SATURDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE SAN LUIS VALLEY AND SOUTHERN SANGRE DE CRISTO MOUNTAINS SATURDAY MORNING...SPREADING TO THE SOUTHERN INTERSTATE 25 CORRIDOR IN THE AFTERNOON. COZ224-225-229-230-102015- /O.NEW.KPUB.FW.W.0018.080510T1700Z-080511T0200Z/ SAN LUIS VALLEY-SOUTHERN FRONT RANGE-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY- 1012 PM MDT FRI MAY 9 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. STRONG WEST TO NORTHWEST WINDS WILL REDEVELOP OVER THE SAN LUIS VALLEY AND SOUTHERN SANGRE DE CRISTO MOUNTAINS LATE SATURDAY MORNING...SPREADING TO THE SOUTHERN INTERSTATE 25 CORRIDOR BY EARLY AFTERNOON. WIND GUSTS TO 40 MPH ARE POSSIBLE IN THE WARNING AREA DURING THE AFTERNOON...WITH SUSTAINED SPEEDS IN THE 20 TO 25 MPH RANGE. WITH A VERY DRY AIR MASS REMAINING IN PLACE OVER SOUTHERN COLORADO...AFTERNOON RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT FOR SEVERAL HOURS BEFORE RECOVERING SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KPUB 100950 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 350 AM MDT SAT MAY 10 2008 ...A RED FLAG WARNING FOR LOW HUMIDITIES...WIND GUSTS AND DRY FUELS...HAS BEEN ISSUED FOR SATURDAY FROM 1100 THROUGH 2000 LOCAL TIME...FOR FIRE WEATHER ZONES 222...224...229 AND 230 AND ZONE 225 BELOW 9500 FEET...WHICH INCLUDES THE SOUTHERN FRONT RANGE... HUERFANO AND WESTERN LAS ANIMAS COUNTIES..FREMONT COUNTY...AND THE SAN LUIS VALLEY... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING IN EFFECT FROM LATE SATURDAY MORNING THROUGH SATURDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE SAN LUIS VALLEY...THE SOUTHERN FRONT RANGE...FREMONT COUNTY...AND HUERFANO AND WESTERN LAS ANIMAS COUNTIES. COZ222-110200- /O.EXA.KPUB.FW.W.0018.080510T1700Z-080511T0200Z/ FREMONT COUNTY- 350 AM MDT SAT MAY 10 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. STRONG WEST TO NORTHWEST WINDS WILL REDEVELOP OVER THE SAN LUIS VALLEY...THE SOUTHERN FRONT RANGE AND FREMONT COUNTY LATE SATURDAY MORNING...SPREADING TO THE SOUTHERN INTERSTATE 25 CORRIDOR BY EARLY AFTERNOON. WIND GUSTS TO 45 MPH ARE POSSIBLE IN THE WARNING AREA DURING THE AFTERNOON...WITH SUSTAINED SPEEDS IN THE 20 TO 30 MPH RANGE. WITH A VERY DRY AIR MASS REMAINING IN PLACE OVER SOUTHERN COLORADO...AFTERNOON RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT FOR SEVERAL HOURS BEFORE RECOVERING SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ224-225-229-230-110200- /O.CON.KPUB.FW.W.0018.080510T1700Z-080511T0200Z/ SAN LUIS VALLEY-SOUTHERN FRONT RANGE-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY- 350 AM MDT SAT MAY 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. STRONG WEST TO NORTHWEST WINDS WILL REDEVELOP OVER THE SAN LUIS VALLEY...THE SOUTHERN FRONT RANGE AND FREMONT COUNTY LATE SATURDAY MORNING...SPREADING TO THE SOUTHERN INTERSTATE 25 CORRIDOR BY EARLY AFTERNOON. WIND GUSTS TO 45 MPH ARE POSSIBLE IN THE WARNING AREA DURING THE AFTERNOON...WITH SUSTAINED SPEEDS IN THE 20 TO 30 MPH RANGE. WITH A VERY DRY AIR MASS REMAINING IN PLACE OVER SOUTHERN COLORADO...AFTERNOON RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT FOR SEVERAL HOURS BEFORE RECOVERING SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HODANISH
000 WWUS85 KPUB 101950 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 150 PM MDT SAT MAY 10 2008 ...A RED FLAG WARNING FOR LOW HUMIDITIES...WINDY TO VERY WINDY CONDITIONS...AND DRY FUELS...CONTINUES THROUGH 2000 LOCAL TIME THIS EVENING...FOR FIRE WEATHER ZONES 222...224...225... 229...AND 230 BELOW 9500 FEET...WHICH INCLUDES THE SOUTHERN FRONT RANGE...HUERFANO AND WESTERN LAS ANIMAS COUNTIES...FREMONT COUNTY...AND THE SAN LUIS VALLEY... ...A FIRE WEATHER WATCH FOR LOW HUMIDITIES...BREEZY TO WINDY CONDITIONS...HAINES 5...AND DRY FUELS...HAS BEEN ISSUED FOR 1200 THROUGH 2100 LOCAL TIME SUNDAY...FOR FIRE WEATHER ZONE 224...THE SAN LUIS VALLEY... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING ACROSS THE SOUTHERN FRONT RANGE...HUERFANO AND WESTERN LAS ANIMAS COUNTIES...FREMONT COUNTY...AND THE SAN LUIS VALLEY THROUGH THIS EVENING...AND ISSUED A FIRE WEATHER WATCH FOR THE SAN LUIS VALLEY FOR SUNDAY AFTERNOON AND EVENING. A RELATIVELY STRONG WEATHER SYSTEM WILL CONTINUE TO MOVE THROUGH EASTERN COLORADO INTO THE PLAINS TONIGHT. RELATIVELY DRY WESTERLY FLOW WILL RETURN TO SOUTHERN COLORADO SUNDAY AFTERNOON AND EVENING. BREEZY TO WINDY CONDITIONS MAY BE POSSIBLE...ALONG WITH WARM AND DRY CONDITIONS...ACROSS SOUTH CENTRAL COLORADO SUNDAY AFTERNOON AND EVENING. COZ224-111200- /O.NEW.KPUB.FW.A.0014.080511T1800Z-080512T0300Z/ /O.CON.KPUB.FW.W.0018.000000T0000Z-080511T0200Z/ SAN LUIS VALLEY- 150 PM MDT SAT MAY 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WINDY TO VERY WINDY CONDITIONS...WITH GUSTS OF 30 TO 45 MPH...VERY LOW HUMIDITY LEVELS BELOW 15 PERCENT...AND DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY THROUGH THIS EVENING. ANY FIRES THAT START WILL BECOME ERRATIC AND UNCONTROLLABLE THROUGH THIS EVENING. THE FIRE WEATHER CONDITIONS WILL IMPROVE LATER TONIGHT. ON SUNDAY...IT IS POSSIBLE CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO THE SAN LUIS VALLEY DURING THE AFTERNOON AND EVENING. BREEZY TO WINDY CONDITIONS...WITH GUSTS OF 25 TO 30 MPH...VERY LOW HUMIDITY LEVELS BELOW 15 PERCENT...HAINES OF 5...AND DRY FUELS COULD LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. ANY FIRES THAT START COULD BECOME ERRATIC AND UNCONTROLLABLE SUNDAY AFTERNOON AND EVENING. $$ COZ222-225-229-230-110200- /O.CON.KPUB.FW.W.0018.000000T0000Z-080511T0200Z/ FREMONT COUNTY-SOUTHERN FRONT RANGE-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY- 150 PM MDT SAT MAY 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WINDY TO VERY WINDY CONDITIONS...WITH GUSTS OF 30 TO 45 MPH...VERY LOW HUMIDITY LEVELS BELOW 15 PERCENT...AND DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY...FREMONT COUNTY...SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND VALLEY...HUERFANO AND WESTERN LAS ANIMAS COUNTIES BELOW 9500 FEET THROUGH THIS EVENING. ANY FIRES THAT START WILL BECOME ERRATIC AND UNCONTROLLABLE. THE FIRE WEATHER CONDITIONS WILL IMPROVE LATER TONIGHT. $$ METZE
000 WWUS85 KPUB 110152 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 752 PM MDT SAT MAY 10 2008 ...THE RED FLAG WARNING WILL EXPIRE AT 800 PM THIS EVENING FOR FIRE WEATHER ZONES 222...224...225... 229...AND 230 BELOW 9500 FEET...WHICH INCLUDES THE SOUTHERN FRONT RANGE...HUERFANO AND WESTERN LAS ANIMAS COUNTIES...FREMONT COUNTY...AND THE SAN LUIS VALLEY... ...A FIRE WEATHER WATCH FOR LOW HUMIDITIES...BREEZY TO WINDY CONDITIONS...HAINES 5...AND DRY FUELS...REMAINS IN EFFECT FROM 1200 THROUGH 2100 LOCAL TIME SUNDAY...FOR FIRE WEATHER ZONE 224...THE SAN LUIS VALLEY... .WINDS HAVE SUBSIDED ACROSS THE AREA THIS EVENING. AS TEMPERATURES CONTINUE TO COOL OVERNIGHT...HUMIDITIES WILL INCREASE...ENDING THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS FOR THE REMAINDER OF THE NIGHT. HOWEVER...DRY AND WINDY CONDITIONS ARE EXPECTED TO MAKE A RETURN ON SUNDAY ACROSS THE SAN LUIS VALLEY...WHERE A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON AND EVENING. COZ224-111800- /O.EXP.KPUB.FW.W.0018.000000T0000Z-080511T0200Z/ /O.CON.KPUB.FW.A.0014.080511T1800Z-080512T0300Z/ SAN LUIS VALLEY- 752 PM MDT SAT MAY 10 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. DECREASING WINDS AND INCREASING HUMIDITIES HAS ENDED THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS FOR TONIGHT. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. ON SUNDAY...IT IS POSSIBLE CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO THE SAN LUIS VALLEY DURING THE AFTERNOON AND EVENING. BREEZY TO WINDY CONDITIONS...WITH GUSTS OF 25 TO 30 MPH...VERY LOW HUMIDITY LEVELS BELOW 15 PERCENT...HAINES OF 5...AND DRY FUELS COULD LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. ANY FIRES THAT START COULD BECOME ERRATIC AND UNCONTROLLABLE SUNDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COZ222-225-229-230-110300- /O.EXP.KPUB.FW.W.0018.000000T0000Z-080511T0200Z/ FREMONT COUNTY-SOUTHERN FRONT RANGE-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY- 752 PM MDT SAT MAY 10 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. DECREASING WINDS AND INCREASING HUMIDITIES HAS ENDED THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS FOR TONIGHT. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 9, 9:58 PM MDT, 14 minutes earlier.
Area forecast discussion, May 9, 9:58 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 958 PM MDT FRI MAY 9 2008 .UPDATE... (TONIGHT AND SATURDAY) WINDS HAVE DIMINISHED ACROSS THE SAN LUIS VALLEY AND WITH TEMPS COOLING...RHS WILL START TO COME UP...THOUGH RH RECOVER MAY ONLY BE FAIR AT BEST. MEANWHILE...COLD FRONT IS CURRENTLY DROPPING SOUTHWARD THROUGH EASTERN CO...A LITTLE AHEAD OF SCHEDULE...THANKS IN PART TO OUTFLOW FROM THUNDERSTORMS ACROSS NORTHEAST CO. NE WIND GUSTS TO 30-35 MPH ARE FAIRLY WIDESPREAD ACROSS NE CO. LATEST NAM12 HAS CONTINUED DRY TREND WITH THIS FRONT...SO WHILE WE COULD SEE AN ISOLATED SHOWER ACROSS THE SE PLAINS BEHIND THE FRONT TONIGHT/EARLY TOMORROW...THINK THIS WILL BE THE EXCEPTION RATHER THAN THE RULE. HAVE CUT BACK POPS SOME MORE. HAVE LET THE RED FLAG WARNING EXPIRE FOR THE SAN LUIS VALLEY TONIGHT. HOWEVER...RHS STAY LOW FOR SATURDAY...ESPECIALLY ACROSS THE SAN LUIS VALLEY...SOUTHEAST MTS AND SRN I-25 CORRIDOR. EVEN WITH COOLER TEMPERATURES BEHIND THE FRONT TOMORROW...THIS AREA WILL SEE RHS DROP BELOW THE 15% THRESHOLD. COMBINED WITH WIND GUSTS OF 25 TO 35 MPH...THIS AREA IS LIKELY TO MEET/EXCEED RED FLAG CRITERIA ONCE MORE BELOW 9500 FEET. WILL BE HOISTING A NEW RED FLAG WARNING SHORTLY FOR ZONES 224-225-229-230. WE MAY EVEN BE FLIRTING WITH RED FLAG CRITERIA FOR FREMONT...PUEBLO...AND SRN EL PASO COUNTY TOMORROW AS WELL...BUT THERE IS GREATER UNCERTAINTY THERE AS DEW POINTS ACROSS NE CO ARE FAIRLY HIGH...AND THIS AREA MAY END UP STAYING MOISTER THAN THE 15% THRESHOLD. GFS MODEL RUN IS NOT IN YET EITHER...SO WILL LEAVE THIS DECISION FOR THE MID CREW. -KT && .PREV DISCUSSION... /ISSUED 231 PM MDT FRI MAY 9 2008/ SHORT TERM... (TONIGHT AND SATURDAY) ..MAIN CONCERN IS WEAK COLD FRONTAL PASSAGE AND PRECIP CHANCES FOR SATURDAY... CURRENTLY...ENHANCED CLOUDINESS AHEAD OF SHORTWAVE OVER NORTHERN ROCKIES. STRONG UPPER JET ACROSS NEW MEXICO AND SOUTHERN COLORADO. WINDS INCREASED OVER HIGHER TERRAIN AND FAR SOUTHEAST BUT RH VALUES HANGING IN THE UPPER TEENS AND 20S. SAN LUIS VALLEY CONTINUED UNDER RED FLAG WARNING WITH RH DROPPING INTO SINGLE DIGITS AND WINDS OVER 25 KTS. CONCERN AREA OVER SOUTHERN SANGRES AND SOUTHERN I-25 CORRIDOR WHERE RH COULD DIP BELOW 15 BUT THINK THAT WILL BE FAIRLY SHORT DURATION. CONVECTIVE ACTIVITY SHOULD REMAIN NORTH OF FORECAST AREA WHERE BEST LIFT AND STEEPEST LAPSE RATES. MAY SEE SOME DEVELOPMENT PIKES PEAK REGION BUT SHOULD BE ISOLATED. TONIGHT...UPPER LOW/SHORT WAVE TRAVELS ACROSS TO OUR NORTH AND SENDS S51OW COLD FRONT DOWN OVER EASTERN PLAINS BETWEEN MIDNIGHT AND 12Z. MODELS ARE CONSIDERABLY DRIER THAN PREVIOUS RUNS AND SEEMS TO MAKE SENSE WITH KEEPING THE SYSTEM TO OUR NORTH AND ONLY A GLANCING BLOW WITH THE S51OW COLD FRONT. SO HELD ON TO POPS 06Z-12Z BUT LOWERED THEM A TAD MOST AREAS. BEST POPS SHOULD BE OVER CENTRAL MOUNTAINS/LEADVILLE AREA OVERNIGHT WITH SOME LIGHT SNOW ACCUMULATIONS AT HIGHER ELEVATIONS. SATURDAY...COLD FRONT DROPS SOUTH OF FORECAST AREA BY 12Z. BOUNDARY IS SHALLOW ENOUGH TO KEEP IT OUT OF THE SAN LUIS VALLEY BUT BRISK NORTH WINDS WILL BE LIKELY OVER MOST EASTERN PLAINS AREAS. NAM AND GFS PUT US IN DRY NORTHWEST FLOW AND LOWER DEW POINTS CONSIDERABLE BETWEEN 15Z AND 21Z. WENT ALONG WITH THAT TREND WHICH AND DECREASED THE DEW POINTS BUT LEFT TEMPS ALONE. RH VALUES DIP ACROSS THE PLAINS TO A POINT WHERE WE COULD GET CONCERNED ABOUT FIRE WEATHER ISSUES ESPECIALLY IF WINDS KICK UP AS SUGGESTED. HOWEVER THINK CRITICAL PERIOD WILL BE FAIRLY BRIEF AROUND WITH MARGINAL RH. -21- LONG TERM... (SUNDAY THROUGH FRIDAY) ..HARD FREEZE CONDITIONS POSSIBLE SAN LUIS VALLEY/I-25 CORRIDOR SATURDAY NIGHT/EARLY SUNDAY MORNING... ..CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUN AND MON... ..NEXT WETTING WEATHER SYSTEMS TUE-WED-THU... SUNDAY THROUGH MONDAY...RELATIVELY DRY WESTERLY FLOW ALOFT WILL CONTINUE THROUGH EARLY NEXT WEEK. 700MB TEMPERATURES RISE TO THE +8C TO +11C ON SUNDAY AND +10C TO +13C ACROSS MUCH OF SOUTHERN CO ON MONDAY. MAXIMUM TEMPERATURES WILL BE IN THE 70S ON SUNDAY AND WELL INTO THE 80S FOR MONDAY ACROSS SOUTHEAST CO. HUMIDITY LEVELS DURING THE WARMING TREND WILL DROP AROUND 15% OR LOWER DURING PEAK MIXING. PRECIPITATION CHANCE WILL BE NEXT TO NIL SUNDAY AND MONDAY. SURFACE-PBL DRY LINE WILL BE JUST EAST OF CO/KS BORDER ON MONDAY. GIVEN THE WARMING TEMPERATURES...LOW HUMIDITY...AND HAINES VALUES 5-6...THERE WILL BE A GROWING PROBLEM FOR CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON/EVENING AND MONDAY AFTERNOON/EVENING. AS USUAL...THE WIND WILL BE THE WILDCARD. THE WIND SPEEDS COULD BE MARGINAL...EXCEPT FOR THE SAN LUIS VALLEY...ON SUNDAY. THE MORE WIDESPREAD CRITICAL FIRE WEATHER CONDITION DAY COULD BE MONDAY AFTERNOON/EVENING. FUELS BELOW 9K FT MSL SHOULD BE DRY OR DRYING OUT...ESPECIALLY THE FINER FUELS(1HR GRASSES). THERE COULD BE A HARD FREEZE ACROSS THE SAN LUIS VALLEY AND PORTIONS OF I-25 CORRIDOR/SOUTHEAST CO PLAINS LATE SATURDAY NIGHT/EARLY SUNDAY MORNING. THE I-25 CORRIDOR AND SOUTHEAST CO PLAINS MIGHT NOT REACH THE REQUIRED 3 HOURS OR MORE TIME FRAME OF THE FREEZING WARNING CRITERIA...AS THE TEMPERATURE MIGHT REACH 28-31F VERY BRIEFLY...1 HOUR...AROUND SUNRISE SUNDAY MORNING. THE SAN LUIS VALLEY HAS NOT REACHED THE CALENDAR TIME...15 MAY AND AFTER...FOR FREEZING WARNINGS. THUS...WILL HOLD OFF ISSUING ANY FREEZE HEADLINES. TUESDAY...12Z/09 GFS/ECMWF ALL POINT TO THE NEXT WEATHER SYSTEM...LONGWAVE TROUGH...DROPPING INTO THE CENTRAL ROCKIES THROUGH THE DAY AND EXIT THE STATE LATE TUESDAY NIGHT. IT APPEARS TO BE A FAIRLY WIDESPREAD POTENTIAL FOR PRECIPITATION...IF FUTURE MODELS CONTINUES CONTINUE THE SAME TREND. I HAVE INCREASED POPS TO HIGH CHANCE/LOW LIKELYS FOR TUESDAY. ACCUMULATING SNOW WILL BE LIKELY FOR 9K FT MSL TO THE PEAKS. DEPENDING ON THE EXACT SET UP...MIGHT REACH ADVISORY CRITERIA FOR THE HIGHER ELEVATIONS. WEDNESDAY THROUGH FRIDAY...MEDIUM RANGE MODELS CONTINUE TO PROMOTE A DEEP LONGWAVE TROUGH/CLOSED LOW DEVELOPING ACROSS THE CENTRAL UNITED STATES. THE 12Z/09 GFS HAS THE PARENT UPPER LEVEL JET STREAM DIRECTLY OVER CO WED-THU WITH MORE PRECIPITATION AND RELATIVELY COOL TEMPERATURES AND POTENTIALLY BRISK CONDITIONS. IMPROVING WEATHER CONDITIONS WILL BE POSSIBLE BY FRIDAY. 17 AVIATION... COLD FRONT WILL MOVE ACROSS THE PALMER DIVIDE AROUND 06-08Z TIME FRAME WITH A SHARP WIND SHIFT TO NORTHERLY AND INCREASE WIND SPEEDS ALONG WITH SCATTERED SHOWERS AND BRIEF LAYER OF STRATOCUMULUS. CIGS AND VSBY SHOULD REMAIN VFR. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 8 PM MDT SATURDAY FOR COZ224-225- 229-230. && 31/17
Hazardous weather outlook, May 9, 10:10 PM MDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1010 PM MDT FRI MAY 9 2008 COZ058>089-093>099-110415- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1010 PM MDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TONIGHT PRODUCING SOME GUSTY NORTHWEST TO NORTH WINDS. SCATTERED NUMEROUS RAIN AND SNOW SHOWERS ARE EXPECTED ACROSS THE CENTRAL MOUNTAINS WHERE 1 TO 3 INCHES OF SNOWFALL WILL BE POSSIBLE ABOVE 10500 FEET. ELSEWHERE...SOME ISOLATED SHOWERS WILL BE POSSIBLE AS THE COLD FRONT MOVES THROUGH...HOWEVER THESE ARE EXPECTED TO BE BRIEF AND VERY ISOLATED IN NATURE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS WILL BE ENDING FROM WEST TO EAST ACROSS THE AREA ON SATURDAY. DRIER AIR WILL MOVE IN QUICKLY BEHIND THE FRONT ON SATURDAY AND COMBINED WITH BREEZY NORTHWEST WINDS...CONDITIONS WILL ONCE AGAIN BECOME FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9500 FEET...AND THE SOUTHERN INTERSTATE 25 CORRIDOR. WINDS COULD GUST UP TO 30 TO 35 MPH...WITH LOW RELATIVE HUMIDITIES AND DRY FUELS LEADING TO THE POTENTIAL FOR RAPID RATES OF FIRE SPREAD. CLEARING SKIES AND A COOL DRY AIR MASS WILL BE IN PLACE FOR SATURDAY NIGHT...WHICH MAY ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS PORTIONS OF THE SOUTHEAST PLAINS AND HIGH MOUNTAIN VALLEYS BY EARLY SUNDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE ACROSS THE AREA AGAIN ON MONDAY...AS TEMPERATURES AND WINDS INCREASE AHEAD OF A STRONG WEATHER SYSTEM AND ASSOCIATED COLD FRONT MOVING ACROSS THE GREAT BASIN REGION. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL THEN BE POSSIBLE ACROSS THE AREA MONDAY NIGHT AND TUESDAY...AS THIS WEATHER SYSTEM MOVES ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:50 PM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 15 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.